... took another 1200 mg forgeting that it is a 24 hr pill and you are not suppose to take for than 1200 mg a day. Will I be okay?
I know it is a little late.
Taking too much guafenasin (the main ingredient expectorant) shouldn't cause a problem. What is a bigger concern is did you double up on the D or DM. Taking too much of the other ingredients (pseudoephedrine (D) or dextramethoraphen (DM)) can be a problem.
Do some research on, and speak with your doctor about N-acetylcysteine as an alternative to Mucinex.
Excerpts from: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2707813/
Role of NAC in COPD
N-acetylcysteine (NAC) was reported to improve the lung function when administered for a longer period of time. Namely, Pela and colleagues (1999) reported a significant improvement in FEV1 and maximal expiratory flow at 50% of forced vital capacity (MEF50) after 6 month treatment of stable COPD patients with NAC (600 mg/day). It supported the study of Aylward and colleagues (1980) who observed an improvement from 25 to 30% FEV1 (% predicted) in the NAC-treated group during the 4 weeks study period (Aylward et al 1980).
As far as exacerbations are concerned, in a recent literature review, Poole and Black (2003) found that regular use of mucolytics resulted in a significant reduction of exacerbations by 0.07 exacerbation/month and reduction of illness days of 0.56 days/month. Moreover, the study of Gerrits and colleagues (2003) found the correlation between the dose of NAC and the number of hospitalizations due to exacerbation. They concluded that NAC may decrease the risk of hospitalizations by about 30%. This reduction however needed minimal dose of 400 mg/day in order to reach protective effect (Gerrits et al 2003).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2009 • 2 answers
Posted 30 Jun 2011 • 2 answers
Posted 19 Feb 2012 • 2 answers
Posted 17 Feb 2015 • 2 answers
Posted 7 Jan 2018 • 0 answers